Discussions By Condition: Gastrointestinal conditions

digestive distress for 18 months

Posted In: Gastrointestinal conditions 1 Replies
  • Posted By: fisherd2008
  • October 9, 2009
  • 08:24 PM

In Feb 08 I drank some two-month old stagnant water from a side-by-side refridgerator. I got flu like symptoms. Two weeks later I got hottub rash/folliculitis which caused hundreds of red nasty bumbs. In 03-08 I developed upper right chest pains. Until all this I have been a perfectly healthy 30 year old male, except a low back injury. I kept having the bumps pop up so I took two rounds of antibiotics in 04-08. One of them was Avelox which it turns out can cause C-Difficile and Colitis. The Avelox gave me severe diarrhea, heart palpation, and 12 lbs of weight loss. Two months later, in 06-08 I started noticing pain to the right of my anus and pain in my low right ab region. My stools started changing and in 08-08 I noticed bright red on tissue paper. I was told I had hemmaroids. I had laser hemmaroid surgery but my symptoms kept coming. By 02-09 I had lost 18 more lbs, suffered from severe rectal pain and bleeding, and my stomach and bowels were constantly gurgling or rumbling. I also had a colonoscopy in 02-09 that was normal. In March my first stool sample showed I had a nasty bacterial gut infection known as C-Difficile. It was treated and cured in 04-09, one year after the Avelox had caused it. My doc expected me to be healed but my symptoms remained. I had a small bowel followthrough in 05-09 which was normal. I was then told by a gastro. specialist that I had IBS. In 06-09 I had some more stool and saliva test which showed I had colits, low pancreatic enzyme output, dairy and wheat intolerances. I have been dairy, wheat, and gluten free since 07-09 but my symptoms remain. My current symptoms are rectal pain and bleeding, constant stomach and bowel rumbling, red raised sores on my tongue, and minor abdominal pain. I am taking probiotics and digestive enzymes. I saw another gastro. dr this week. He offered me a theory. I have post-infection IBS which was caused by the C-Difficile infection, which was caused by the antibiotic use in 04-08. Is there anybody out there with a similar symptoms, especially after using a powerful antibiotic? Thank you for reading my story. May God bless you and provide healing for your need.

Reply Flag this Discussion

1 Replies:

  • In Feb 08 I drank some two-month old stagnant water from a side-by-side refridgerator. I got flu like symptoms. Two weeks later I got hottub rash/folliculitis which caused hundreds of red nasty bumbs. In 03-08 I developed upper right chest pains. Until all this I have been a perfectly healthy 30 year old male, except a low back injury. I kept having the bumps pop up so I took two rounds of antibiotics in 04-08. One of them was Avelox which it turns out can cause C-Difficile and Colitis. The Avelox gave me severe diarrhea, heart palpation, and 12 lbs of weight loss. Two months later, in 06-08 I started noticing pain to the right of my anus and pain in my low right ab region. My stools started changing and in 08-08 I noticed bright red on tissue paper. I was told I had hemmaroids. I had laser hemmaroid surgery but my symptoms kept coming. By 02-09 I had lost 18 more lbs, suffered from severe rectal pain and bleeding, and my stomach and bowels were constantly gurgling or rumbling. I also had a colonoscopy in 02-09 that was normal. In March my first stool sample showed I had a nasty bacterial gut infection known as C-Difficile. It was treated and cured in 04-09, one year after the Avelox had caused it. My doc expected me to be healed but my symptoms remained. I had a small bowel followthrough in 05-09 which was normal. I was then told by a gastro. specialist that I had IBS. In 06-09 I had some more stool and saliva test which showed I had colits, low pancreatic enzyme output, dairy and wheat intolerances. I have been dairy, wheat, and gluten free since 07-09 but my symptoms remain. My current symptoms are rectal pain and bleeding, constant stomach and bowel rumbling, red raised sores on my tongue, and minor abdominal pain. I am taking probiotics and digestive enzymes. I saw another gastro. dr this week. He offered me a theory. I have post-infection IBS which was caused by the C-Difficile infection, which was caused by the antibiotic use in 04-08. Is there anybody out there with a similar symptoms, especially after using a powerful antibiotic? Thank you for reading my story. May God bless you and provide healing for your need.I also have had similar problems after using a strong antibiotic. I can't wait 'til our country has real healthcare. the past two yrs have been unbearable.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.